Lake Huron, 2015

Marine Thunderstorm Winds in Lake Huron, September 8, 2015

September 8, 2015 · NWS DTX · 2 events in 2 counties and zones

Thunderstorms moving through Saginaw Bay produced winds around 70 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Thunderstorms moving through Saginaw Bay produced winds around 70 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 8, 2:57 PM EST, 33 minutes earlier.

Area forecast discussion, Sep 8, 2:57 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT TUE SEP 8 2015

.SHORT TERM...THROUGH TONIGHT

FRONTAL BOUNDARY AT 925MB WAS DRAPED OVER THE WESTERN PORTION OF
LOWER MICHIGAN AND DRAPED INTO THE THUMB AT 300 PM. THIS ELEVATED
FRONT IS EXPECTED TO CONTINUE WORKING EASTWARD TONIGHT AND CONTRACT
A LITTLE AS AN UPPER WAVE LIFTS FROM WISCONSIN TO NORTHERN
MICHIGAN...WITH AMPLE MOISTURE ALREADY AVAILABLE TO WRING OUT
PRECIPITATION AS PW VALUES CLIMB TO AROUND 2.0 INCHES IN THE MOIST
AIRMASS AHEAD OF THE SURFACE FRONT (STILL BEHIND THE SURFACE LOW
OVER WISCONSIN AND NORTHERN MICHIGAN).

SPC ANALYSIS CONTINUES TO SHOW AROUND 1500 J/KG OF ML CAPE OVER
SOUTHEAST MICHIGAN. EARLY DAY HEATING ALLOWED TEMPERATURES TO CLIMB
INTO THE MID 80S TO NEAR 90...WHILE DEWPOINTS HAVE REMAINED NEAR 70.
MAIN THING TO WATCH THROUGH THIS EVENING WILL BE A LINE OF STORMS
STRETCHED FROM GLADWIN BACK DOWN THROUGH FAR SOUTHWEST
MICHIGAN...ALTHOUGH WE WILL CONTINUE TO SEE A FEW STORMS POP UP
AHEAD OF THE MAIN LINE. SEVERE POTENTIAL WILL EXIST THROUGH THE
AFTERNOON AND EVENING AS THE LINE WORKS ACROSS AND POTENTIALLY
INTENSIFIES AS THE UPPER WAVE AND ASSOCIATED CORE OF 40-50 KNOT
WINDS ALOFT BEGIN TO WORK INTO NORTHERN AND CENTRAL LOWER MICHIGAN.
MAIN AREA OF CONCERN WILL BE OVER CENTRAL MICHIGAN...CLOSER TO
STRONGER FORCING. BIGGEST THREAT WILL BE WIND GUSTS TO 60 MPH...BUT
SMALL HAIL CANNOT BE RULED OUT (PARTICULARLY IN BREAKS IN LINE OR
DISCRETE CELLS). VERY HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE...NOT ONLY WITH THE LINE OF STORMS MOVING THROUGH DURING
THE AFTERNOON/EVENING BUT ALSO OVERNIGHT AS RAIN WITH EMBEDDED
THUNDER FILL IN ALONG/AHEAD OF THE SURFACE FRONT.

MOIST SOILS AND HIGH DEWPOINTS TONIGHT WILL ALLOW SOME LIGHT FOG TO
FORM...AND KEEP MIN TEMPERATURES MILD AGAIN IN THE MID 60S TO NEAR
70.

&&

.LONG TERM...

OUR BIG PATTERN SHIFT CONTINUES TO UNFOLD...AS PROGRESSIVE AND DEEP
UPPER LEVEL TROUGH OVER THE CENTRAL CONUS PUSHES EAST. UPPER LEVEL
WAVE/ENERGY ROUNDING THE BASE OF THE TROUGH AND EXITING THE FOUR
CORNERS REGION LOOKS TO LOSE LINKAGE WITH THE NORTHERN STREAM
TROUGH...WITH IS EXPECTED TO ALLOW FOR MORE PROGRESSIVE COLD FRONT
TONIGHT...AND DRYING EXPECTED TOMORROW. 12Z NAM HAS TRENDED IN THIS
DIRECTION...BUT WILL STILL ALLOW FOR LOW CHANCE POPS (FAR SOUTH) TO
ACCOUNT FOR ANY RESIDUAL LOW LEVEL MOISTURE AROUND...AS MODEST
DIURNAL BOOST IN SURFACE BASED INSTABILITY OCCURS...BUT VERY WEAK
MID LEVEL LAPSE RATES AND MID LEVEL DRY SLOT SHOULD LIMIT
THUNDERSTORM CHANCES. COLD ADVECTION THROUGH THE DAY...BUT WARM
START SHOULD ALLOW FOR TEMPERATURES TO MAKE A RUN TOWARD 80
DEGREES...AS 925 MB TEMPS FORECASTED TO REACH AROUND 20 C (18-22 C
NORTH TO SOUTH). 850 MB TEMPS OF LOW TO MID TEENS SUPPORTS EVEN
WARMER READINGS...BUT EXTENSIVE LOW LEVEL CU FIELD IS EXPECTED TO
PROMOTE A SUB 850 MB MIXED BOUNDARY LAYER.

THE NOTICEABLY DRIER AIR (SURFACE DEW PTS IN THE LOW/MID
50S...POSSIBLE UPPER 40S) WILL TAKE HOLD TOMORROW NIGHT...BUT
ESPECIALLY DURING THURSDAY WITH EXPANDING MIXING DEPTHS (BUT STILL
SHORT OF 850 MB). NOT ENTIRELY SURE ENOUGH DRY AIR WILL WORK IN
WEDNESDAY NIGHT TO PREVENT SHALLOW GROUND FOG HOWEVER...WITH
FAVORABLE RADIATING CONDTIONS SET UP AS SURFACE HIGH
ARRIVES...ALLOWING TEMPS TO DROP INTO THE 50S.
925 TEMPS OF 18 TO 19 C ON THURSDAY SUGGESTS HIGHS IN THE MID/UPPER
70S...RIGHT AT/NEAR NORMAL VALUES. NEXT COLD FRONT DROPPING INTO THE
STATE THURSDAY NIGHT WILL BRING WITH IT CHANCE OF SHOWERS (LIMITED
INSTABILITY AND MOISTURE...MAINLY NORTH OF I-69).

FRIDAY INTO THE WEEKEND...THE STORY WILL BE THE DEVELOPMENT OF A
CUTOFF LOW OVER THE WESTERN GREAT LAKES. THIS PROCESS WILL LEAD TO
SEASONABLY COOL TEMPS /HIGHS MAINLY IN THE 60S/ AND SHOWER
CHANCES...PARTICULARLY ON FRIDAY AND FRIDAY NIGHT. MODEL DIFFERENCES
EXIST WITH THE ECMWF ON THE STRONG SIDE...ACTUALLY DEVELOPING A DEEP
SURFACE LOW THAT RETROGRADES OVER LAKE HURON BY SUNDAY...WHILE THE
GFS IS WEAKER AND MORE PROGRESSIVE. BOTH CAMPS ARE EVIDENT IN GEFS
MEMBERS. WILL TOE THE LINE WITH SUPERBLEND FOR NOW...WHICH GIVES 30
POPS EAST OF I-75 SUNDAY.

&&

.MARINE...

A COLD FRONT WILL PUSH THROUGH THE CENTRAL GREAT LAKES
TONIGHT...WITH GOOD SURGE OF COLD ADVECTION OCCURRING ACROSS
NORTHERN HALF OF LAKE HURON...WHERE POST FRONTAL WIND SPEEDS ARE
EXPECTED TO BE STRONGEST...GUSTING TO 25 KNOTS TO PERHAPS AS HIGH AS
30 KNOTS BRIEFLY TOMORROW. HIGH PRESSURE SETTLING OVER THE REGION
TOMORROW NIGHT WILL ALLOW WINDS SPEEDS TO SETTLE DOWN...WITH LIGHT
WINDS PERSISTING ON THURSDAY. ANOTHER COLD FRONT WILL ARRIVE
THURSDAY NIGHT INTO FRIDAY...AND COLDEST AIR OF THE SEASON SHOULD
ARRIVE THIS WEEKEND. NORTHERLY WINDS WILL BE POTENTIALLY A BIT
STRONGER THAN FORECASTED...WHICH IS CURRENTLY AT 15 TO 20 KNOTS FOR
SATURDAY.

&&

.AVIATION...

POCKET OF SUNSHINE WILL ALLOW SCT-BKN CUMULUS DECK TO FILL IN 18-
19Z...WITH CEILINGS LOOKING TO SETTLE IN THE 3500-5000 FT RANGE. THE
SUN HAS ALSO ALLOWED INSTABILITY TO BUILD...AND LINE OF
THUNDERSTORMS STRETCHING FROM CENTRAL LAKE MICHIGAN TO CHICAGO
SHOULD BE ABLE TO MAINTAIN ITSELF AS IT WORKS EAST DURING THE LATE
AFTERNOON AND EVENING. A 2-HR TEMPO WINDOW HAS BEEN ADDED INTO TAFS
TO HANDLE THIS LINE MOVING ACROSS THE TERMINALS...WITH PRELIMINARY
TIMING BETWEEN 20Z AND 02Z. AN AREA OF RAIN WITH EMBEDDED THUNDER
AND MVFR CEILINGS/VIS SHOULD THEN DROP DOWN INTO THE AREA FROM
NORTHERN MICHIGAN THIS EVENING AND OVERNIGHT AS WEAK LOW PRESSURE
TRACKS THROUGH THE REGION.

FOR DTW...LINE OF STORMS NEAR CHICAGO WILL PROGRESS WESTWARD THIS
AFTERNOON AND EVENING...POTENTIALLY STRENGTHENING. CURRENT TIMING
PER LINEAR EXTRAPOLATION WOULD BE AROUND 00Z...HOWEVER THE LINE
COULD SLOW AS IT BECOMES ORIENTATED TOWARDS FLOW OR EVEN SPEED UP IF
IT STRENGTHENS. HAVE INCLUDED A TEMPO GROUP BETWEEN 00Z AND 02Z TO
COVER...BUT ADJUSTMENTS COULD BE NECESSARY. AREA OF RAIN OVER
NORTHERN MICHIGAN IS EXPECTED TO DROP INTO THE AREA AROUND
04Z...DROPPING CEILINGS/VIS TO MVFR. A PERIOD OF IFR VISIBILITIES
COULD OCCUR BETWEEN WHEN THE RAIN ENDS AND WHEN A WEAK COLD FRONT
WORKS THROUGH WEDNESDAY MORNING.

//DTW THRESHOLD PROBABILITIES...

*  MEDIUM FOR THUNDERSTORMS IN THE DTW AIRSPACE BEFORE 02Z. LOW
   AFTER 02Z.

*  MEDIUM FOR CIGS AOB 5KFT THIS AFTERNOON. HIGH OVERNIGHT AND EARLY
  WEDNESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...HLO
LONG TERM....SF/DT
MARINE.......SF
AVIATION.....HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 8, 3:09 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
409 PM EDT TUE SEP 8 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-092015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
409 PM EDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MICHIGAN DURING
THE LATE AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE
WEATHER WITH THESE STORMS. THE MAIN THREAT WILL BE DAMAGING WIND
GUSTS TO 60 MPH...ALTHOUGH HAIL TO ONE-HALF INCH IN DIAMETER OR A
BRIEF TORNADO WILL ALSO BE POSSIBLE. VERY HEAVY RAINFALL MAY OCCUR...BOTH
WITH THIS LINE OF STORMS AND WITH ANOTHER ROUND OF RAINFALL TONIGHT.
THIS COULD LEAD TO LOCALIZED FLOODING. STORMS WILL LIFT TO THE
NORTHEAST AT AROUND 40 MPH.

THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...ALTHOUGH COVERAGE AND
INTENSITY WILL BE LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AS THE COLD FRONT
EXITS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-092015-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
409 PM EDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MICHIGAN DURING
THE LATE AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE
WEATHER WITH THESE STORMS. THE MAIN THREAT WILL BE DAMAGING WIND
GUSTS TO 50 KNOTS...ALTHOUGH HAIL TO ONE-HALF INCH IN DIAMETER OR
A BRIEF TORNADO WILL ALSO BE POSSIBLE. VERY HEAVY RAINFALL MAY
OCCUR...BOTH WITH THIS LINE OF STORMS AND WITH ANOTHER ROUND OF
RAINFALL TONIGHT. STORMS WILL LIFT TO THE NORTHEAST AT AROUND 35
KNOTS.

THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...ALTHOUGH COVERAGE AND
INTENSITY WILL BE LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AS THE COLD FRONT
EXITS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

HLO

In the hours before

Local storm report, Sep 8, 10:23 AM EST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1123 AM EDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       GOODRICH                42.92N 83.51W
09/08/2015  M1.16 INCH       GENESEE            MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

SS
Local storm report, Sep 8, 12:05 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
105 PM EDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SE FLINT                43.02N 83.69W
09/08/2015  M1.95 INCH       GENESEE            MI   ASOS

            24 HOUR TOTAL AT FLINT BISHOP AIRPORT

0700 AM     HEAVY RAIN       6 WNW DURAND            42.95N 84.10W
09/08/2015  M1.42 INCH       SHIAWASSEE         MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 N BURTON              43.05N 83.62W
09/08/2015  M1.15 INCH       GENESEE            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0705 AM     HEAVY RAIN       LEXINGTON               43.27N 82.53W
09/08/2015  M1.05 INCH       SANILAC            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0730 AM     HEAVY RAIN       GOODRICH                42.92N 83.51W
09/08/2015  M1.16 INCH       GENESEE            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       DURAND                  42.91N 83.99W
09/08/2015  M2.47 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HOUR TOTAL

0900 AM     HEAVY RAIN       5 S FLINT               42.94N 83.68W
09/08/2015  M1.90 INCH       GENESEE            MI   PUBLIC

            13 HOUR TOTAL

0900 AM     HEAVY RAIN       2 NE CORUNNA            43.00N 84.09W
09/08/2015  M1.99 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HOUR TOTAL WITH 1.02 INCHES FALLING OVER THE LAST 3
            HOURS.

&&

SS
Special weather statement, Sep 8, 2:13 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
313 PM EDT TUE SEP 8 2015

MIZ047-081945-
MIDLAND-
313 PM EDT TUE SEP 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIDLAND COUNTY...

AT 312 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR COLEMAN TO NEAR VILLAGE OF LAKE ISABELLA...AND
MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  COLEMAN AROUND 320 PM EDT.
  EDENVILLE AROUND 325 PM EDT.
  OIL CITY AROUND 335 PM EDT.
  SANFORD AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...
LAPORTE...NORTH BRADLEY...GORDONVILLE...HOPE...AVERILL...PORTER
TOWNSHIP AND BOMBAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4381 8461 4381 8437 4383 8436 4383 8417
      4348 8417 4348 8437 4347 8437 4347 8461
TIME...MOT...LOC 1912Z 256DEG 41KT 4380 8460 4357 8496

DT/SF
Special weather statement, Sep 8, 3:27 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT TUE SEP 8 2015

MIZ053-082115-
SAGINAW MI-
427 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW COUNTY UNTIL 515 PM
EDT...

AT 426 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MERRILL TO 7 MILES
NORTHWEST OF ST. JOHNS...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MERRILL AROUND 430 PM EDT.
  FREELAND AROUND 450 PM EDT.
  SAGINAW...ZILWAUKEE...OAKLEY AND BRIDGEPORT AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRANT...SHIELDS...
GARFIELD...HEMLOCK...NELSON...BUENA VISTA TOWNSHIP...FENMORE...
CARROLLTON...SHIAWASSEE NATIONAL WILDLIFE REFUGE AND SWAN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4348 8437 4348 8417 4353 8417 4357 8415
      4355 8405 4352 8404 4352 8392 4350 8383
      4318 8398 4313 8425 4313 8437
TIME...MOT...LOC 2026Z 263DEG 20KT 4344 8431 4309 8464

MANN

The radar

The Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

2 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Point Au Gres to Bay Port Mi

When
September 8, 3:30 PM EST
Where
Inner Saginaw Bay & Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
Measured
49 kt (56 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.810, -83.720

Marine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi

When
September 8, 3:40 PM EST
Where
Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi forecast zone, Gravelly Shoals Light
Measured
67 kt (77 mph) measured gust
Reported by
C-MAN Station
Coordinates
44.020, -83.540

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2015Every state in 2015This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601657, 601658.